Nebraska, 2005Damaging Winds in Nebraska, August 12, 2005
August 12, 2005 · NWS LBF · 2 events in 1 county or zone
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 12, 12:05 PM MST, 7 hours 50 minutes earlier.
Area forecast discussion, Aug 12, 12:05 PM MST, 7 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
205 PM CDT FRI AUG 12 2005
...FCST CONCERNS TEMPERATURES SAT-MON AND RAINFALL TONIGHT THROUGH
SATURDAY...
.DISCUSSION...
MODELS AND FCSTRS ALIKE STRUGGLING WITH RAINFALL PATTERNS. SATELLITE
AND OBSERVATIONS WILL WORK THE BEST IN THE FIRST PERIOD. MAIN
PROBLEM SEEMS TO BE TIMING AND LOCATION OF THE AREAS OF RAINFALL.
NAM HAS BEEN TOO FAST AND TOO WET AT TIMES WHILE THE GFS IS SLOWER
BUT STILL MISPLACES THE PCPN.
FOR TONIGHT...SWODY1 SUGGESTS A HIGH PLAINS SVR WX OUTBREAK. 18Z
OBSERVED DATA CLEARLY SHOWS STG MOISTURE ADVECTION ONTO THE HIGH
PLAINS WITH GENERALLY CLEAR SKIES ASSOCIATED WITH DEEPENING LOW
PRESSURE OVER SERN WY. WAA HAS NOT CRANKED UP YET BUT 80S AT NOON MDT
AT SLC SUGGESTS WARM AIR WILL BE AVAILABLE FOR STORMS TO FIRE OVER
ERN WY/NEB PANHANDLE. TWO SIGNIFICANT SHORT WAVES ASSOCIATED WITH
PACIFIC NORTH AMERICAN AMPLIFICATION OF THE H5 HEIGHT FIELD MAY BE
TRYING TO PHASE OVER THE NRN INTERMOUNTAIN REGION. THIS WOULD
PROBABLY IGNITE MULTICELL CONVECTION WITH EMBEDDED SUPER CELLS
GIVEN THE HIGH AVAILABLE MOISTURE. PRESUMABLY THIS CONVECTION WILL
COALESCE ACROSS THE NEBRASKA PANHANDLE/SWRN SD TONIGHT...MOVE E-SE
AND PRODUCE FAIRLY WIDESPREAD RAIN/TSRA ACROSS NRN ZONES AND PERHAPS
CNTL/SRN ZONES.
SATURDAY/SUNDAY...NAM/GFS HAVE BEEN ADVERTISING COOL DAMP WEATHER
FOR SATURDAY AND PART OF SUNDAY FOR SOME TIME NOW. THE LATEST SOLNS
SUGGEST A SECOND DISTURBANCE WILL MOVE THROUGH SATURDAY NIGHT
PRODUCING LIGHT RAIN. EXPECTING LIGHT RAIN SATURDAY AM WITH THE
DEPARTING MCS...CLOUDS DURING THE DAY...AND THEN ANOTHER SHOT OF
LIGHT RAIN SATURDAY NIGHT. HELD ON TO CLOUDS AND LIGHT RAIN SUNDAY AM
AS MODELS HAVE BEEN TOO FAST.
MONDAY THROUGH FRIDAY...GFS/NAM IN VERY GOOD AGREEMENT WITH A
WARMING TREND AS THE H5 RIDGE AMPLIFIES INTO THE CNTL/NRN PLAINS.
IN FACT AT 192 HRS THE SFC LOW PRESSURE OVER THE NRN PLAINS AND H5
HEIGHT FIELDS ACROSS THE NRN U.S. APPEAR TO DIFFER BY ONLY 3 MB
AND 3 DM RESPECTIVELY. THE NAM FEATURES QUASI STATIONARY LOW
PRESSURE OVER THE NRN PLAINS MIGRATING SLOWLY EWD INTO THE ERN
DAKOTAS BY DAY 7. H10-5 THICKNESS IN THE 570-580 RANGE GENERALLY
SUPPORTS TEMPS IN THE 80S TO NEAR 90. 580+ THICKNESS DAY 7 SUGGESTS
90+F. FCST IS DRY AT THIS POINT. LATER FCSTS CAN BE REFINED TO ADD
DIURNAL/NOCTURNAL CONVECTION AS NEEDED.
&&
LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&
CDC
Hazardous weather outlook, Aug 12, 1:40 PM MST, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
340 PM CDT FRI AUG 12 2005
NEZ004>010-022>029-035>038-056>059-069>071-094-131030-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
340 PM CDT FRI AUG 12 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.
.DAY ONE...TONIGHT.
THUNDERSTORMS ARE EXPECTED TO MOVE INTO WESTERN PORTIONS OF THE
OUTLOOK AREA THIS EVENING...MOVING OUT OF EASTERN WYOMING. A FEW OF
THESES STORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS GUSTS. THE MAIN THREAT AREA WILL BE MAINLY WEST OF HIGHWAY 61
THROUGH THE EVENING HOURS. THUNDERSTORM DEVELOPMENT WILL CONTINUE TO
BE POSSIBLE OVERNIGHT ACROSS THE ENTIRE OUTLOOK AREA AS A FRONT MOVES
THROUGH THE REGION. SEVERE WEATHER IS NOT EXPECTED THROUGH THE EARLY
MORNING HOURS UNTIL SUNRISE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ACROSS THE EASTERN
PANHANDLE INTO THE WESTERN SANDHILLS...MAINLY ALONG AND EAST OF
HIGHWAY 61.
&&
THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)
CLB/13
Thunderstorm Wind, Sheridan
- When
- August 12, 7:55 PM MST
- Where
- Sheridan County, Hay Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.683, -102.683
Thunderstorm wind gusts to 60 MPH broke numerous large tree limbs, removed shingles from buildings, and damaged a metal shed.
Thunderstorm Wind, Sheridan
- When
- August 12, 8:20 PM MST
- Where
- Sheridan County, 6 mi N of Gordon
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.883, -102.200
Thunderstorm outflow winds of 60 mph broke numerous large tree branches.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flood in Wyoming, August 12, 20052 deaths · 13 injured · $5.1 million · F2 · 4 events
- Hail and Damaging Winds in Mississippi, August 12, 2005$2.0 million · 1.75 in hail · 12 events
- Hail and Damaging Winds in Washington, August 12, 20057 injured · $178,000 · 65 kt wind · 4 events
- Tornado and Damaging Winds in New York, August 12, 2005$135,000 · F1 · 4 events
- Flash Flood in New Mexico, August 12, 2005$200,000 · 1 event
- Tornado in New York, August 12, 2005$55,000 · F1 · 1 event
- Flash Flood and Hail in South Dakota, August 12, 2005$100,000 · 1.75 in hail · 6 events
- Flash Flood and Heavy Rain in Kansas, August 12 to 13, 2005$110,000 · 3 events
- Tornado in Pennsylvania, August 12, 2005$100,000 · F0 · 1 event
- Damaging Winds and Lightning Strike in Oklahoma, August 12, 2005$35,000 · 65 kt wind · 19 events
- Lightning Strike in Louisiana, August 12, 2005$80,000 · 1 event
- Tornado and Damaging Winds in New York, August 12, 2005$45,000 · F0 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464948, 5464949.